Hail, McKenzie
- When
- May 28, 8:22 PM CST to 8:25 PM CST
- Where
- McKenzie County, 32 mi W of Grassy Butte
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.400, -103.933
Storm was accompanied by heavy rain and strong winds.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 28, 3:00 PM CST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 PM CDT FRI MAY 28 2004 .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT...FORECAST PROBLEM WILL BE CONVECTION AND RESULTANT QPF TONIGHT THROUGH SATURDAY. UTILIZED A ETA/GFS MODEL BLEND FOR GRIDS. STILL SOME DIFFERENCES IN MID-UPPER LEVEL SYSTEM BETWEEN THE ETA/GFS IN LATER PERIODS. EARLY ON HOWEVER THEY ARE PRETTY CLOSE. BOTH BRING CONVECTION INTO THE WEST OVERNIGHT AND LIFT IT NORTHEAST ACROSS CWA.00Z WRF INDICATES LINE OF CONVECTION MOVING FROM WCENTRAL INTO NCNTRL ND CENTERED AROUND 06Z. STABILITY INDICES ARE ACTUALLY MORE IMPRESSIVE LATE TONIGHT THROUGH MIDDAY SATURDAY. ALTHOUGH LOW LEVEL JET IS NOT AS IMPRESSIVE AS IT APPEARED YESTERDAY. GOOD LOW LEVEL MOISTURE TRANSPORT WILL PICK UP OVERNIGHT WITH ETA FCST SOUNDINGS INDICATING K INDICES INCREASING TO THE MID 30S FROM MOT TO JMS SATURDAY. WITH SFC TROUGH REMAINING OVER CENTRAL NORTH DAKOTA AT 18Z SATURDAY...WILL BE ANOTHER CHANCE OF SEVERE WEATHER SATURDAY AFTERNOON OVER CENTRAL AND EASTERN CWA. WILL MENTION SLIGHT CHANCE OF SEVERE TONIGHT AND LET MID SHIFT WORRY ABOUT TOMORROW. BIGGER CONCERN WILL BE HEAVY RAIN. GFS QPF OF 1-2 INCHES ACROSS NORTHERN AND EASTERN CWA THOROUGH LATE NIGHT SATURDAY. THIS IS THE WETTEST AREAS ATTIM WITH LOWEST FFG VALUES. WILL ISSUE A FLOOD WATCH FOR NORTHERN AND EASTERN TIER COUNTIES. BEHIND CONVECTION TOMORROW WILL BE A DRY SLOT BEFORE UPPER LOW MOVES OVER AREA. WILL STILL KEEP SOME POPS IN FOR REST OF THE SHORT TERM FORECAST PERIOD BUT CHANCES WILL BE LESSER WITH MUCH SMALLER QPF AMOUNTS. ALL FCST GUIDANCE TEMPERATURES WERE VERY CLOSE...AND NEAR THE PREVIOUS FCST TEMPERATURES SO LITTLE ADJUSTMENT TO TEMPERATURES THROUGH THE PERIOD. DID LOWER HIGH TEMPERATURES A BIT SUNDAY AND MONDAY OVER THE WEST. .LONG TERM... WILL KEEP A CHANCE OF SHOWERS IN TUESDAYS FORECAST...MAINLY LOOKING FOR SCATTERED CONVECTIVE SHOWERS ON THE BACK SIDE OF THE SURFACE LOW. CLOUDS AND LOWERED THICKNESSES WILL KEEP TEMPS WILL BELOW NORMAL. A BROAD RIDGE WILL DEVELOP ALOFT AFTER TUESDAY KEEPING THE PROBABILITY OF PRECIPITATION THROUGH FRIDAY LOW AND TEMPERATURES MILD. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TONIGHT THROUGH SATURDAY NIGHT NORTHWEST...NORTH CENTRAL AND EAST CENTRAL. && TWH/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 307 PM CDT FRI MAY 28 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292005- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 307 PM CDT FRI MAY 28 2004 ...SEVERE THUNDERSTORMS AND HEAVY RAIN LIKELY ACROSS NORTH DAKOTA TONIGHT THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...SOME COULD BE SEVERE WITH HEAVY RAIN. A FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT ACROSS NORTHWEST...NORTH CENTRAL...AND EAST CENTRAL NORTH DAKOTA...FROM WILLISTON TO MINOT TO JAMESTOWN TO ELLENDALE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FLOOD WATCH FOR NORTHWEST...NORTH CENTRAL...AND EAST CENTRAL NORTH DAKOTA WILL BE IN EFFECT THROUGH SATURDAY NIGHT WHERE THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE EXPECTED. SEVERE THUNDERSTORMS ARE POSSIBLE IN CENTRAL NORTH DAKOTA SATURDAY AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TSW/CJS
The Glasgow radar (KGGW), 220 km away, was scanning. The volume nearest the first event began at 02:21 UTC.
1 hail. Local standard time, as filed.
Storm was accompanied by heavy rain and strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393880.